MAUDE Adverse Event Report: VOLCANO CORPORATION REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Attempts to obtain the patient information were made via email and phone.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a peripheral procedure the catheter device was used for evt (endovascular therapy.During pullback inside the body the image disappeared.No damage was observed during prep.No resistance was felt at any time.All portions of the device appeared accounted for after removal from the patient's body.Treatment was completed by the procedure with no adverse events or additional intervention required.There was no patient injury.Patient was discharged as expected in stable condition.The device was returned and evaluated in accordance with philips volcano policy.Visual and microscopic inspection and functional testing were performed on the returned device.The catheter was received with a shaft separation at 338mm distal to the distal telescope strain relief.Some black residue was observed near the distal end break of the shaft.No damage was observed on the exposed drive cable.A capacitance test was performed and the device passed with a value within the expected range.This demonstrates that the coaxial cable was intact between the connector and the transducer, and the device should have imaged.No additional testing beyond the capacitance test was able to be performed due to the shaft separation.The reported failure of lost image could not be duplicated.Device manipulation, impact and applied pressure during use can affect the integrity of the device.Unfortunately, we could not conclusively determine when or how the damage occurred.The instructions for use (ifu) cautions the revolution device is a delicate scientific instrument and should be treated as such.Clean guide wire and flush catheter thoroughly with sterile heparinized normal saline before and after each insertion.Do not attempt to connect the catheter to electronic equipment other than the designated systems.Never attempt to attach or detach the catheter while the pim motor is running.To do so may damage the connector.Avoid any sharp bends, pinching, or crushing of the catheter.Do not kink or sharply bend the catheter at any time.This can cause drive cable failure.Do not insert the catheter into a guide catheter at an insertion angle greater than 45°.Do not use any catheter that has been kinked or sharply bent.Before withdrawing the catheter, ensure the pim is not imaging or pulling back the catheter.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.This event is being reported in an abundance of caution because the device was received damaged and we could not determine when the separation occurred.

Brand Name
REVOLUTION 45MHZ IVUS IMAGING CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key6609859
Report Number2939520-2017-00054
Device Sequence Number369454
Product Code OBJ
UDI-Device Identifier00184360000358
UDI-Public(01)00184360000358(17)180131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number89000
Device Catalogue Number805000001
Device Lot Number0035 50090682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1